I had a lot of gastric upset and the trots when I first started on Plaquenil. I've been taking it for three years now, and it doesn't bother me now.
I was recently told to try drinking Aloe Vera juice to help with gastric problems. I drink it every morning with a splash of tart cherry juice and some cranberry juice for sweetening. It does seem to settle my stomach.
Oh, happy day: as of my last two Plaquenil doses, no nausea or stomach pain!
Now I just have to wait a few months to see if it works.
Great to hear!!!! I hope it works for you....you might not notice it, until one day, maybe around Thanksgiving, it'll occur to you "Hey - I'm not needing 3 naps a day!" LOL....I never saw any huge dramatic change at any point - things just kinda slowly got better. Best of luck!
I was on Plaquenil for 15 years and yes the nausea does go away. I just recently quit taking it as I was itching all over and getting some hives occaissionally. The doctors all believe it was an allergy to it...after all these years. Well the itching didn't stop and now I have hip, ankle, knee pain, swelling and redness again. The one medication they didn't think about was a breast cancer med. I am on...I think it is causing the itching as it blocks the hormones so not to feed any cancer that might be hiding. It's been a year for that one. So now I am back on the whirl wind of doctor visits and hundreds of ideas and opinions and no relief. UGH!I wonder if I will get to go back on the Plaquenil!
Best Wishes to tolerate the Plaquenil quickly!
I had this at the beginning and found that taking it at night with food helped. When I've accidently forgotten a few doses and start taking it again, I get the same nausea symptoms again. So the lesson for me is not to forget doses.